Alert archive / New Mexico / Red Flag Warnings in 2017

Red Flag Warning 4, NWS Albuquerque, NM

February 21, 2017Harding County, San Miguel County, Union County, New Mexico

NWS Albuquerque, NM issued this red flag warning at Feb 21, 2017, 6:07 AM MST for Harding County, San Miguel County, Union County, New Mexico. It took effect at Feb 22, 2017, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 21, 2017, 6:07 AM MST (13:07 UTC)
In effect from
Feb 22, 2017, 12:00 PM MST
Expired
Feb 22, 2017, 6:00 PM MST
In force
6 hr
Issued by
NWS Albuquerque, NM

Counties Harding County, NM, San Miguel County, NM, Union County, NM

The radar

The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 13:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 1.1 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-02-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-02-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3711 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

669 
WWUS85 KABQ 211307
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
607 AM MST Tue Feb 21 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM WEDNESDAY FOR 
THE EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT 
SNOWPACK DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE 
ATMOSPHERE...

...FIRE WEATHER WATCH THURSDAY AFTERNOON AND EARLY EVENING FOR 
ALL OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO 
STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.A ridge of high pressure over New Mexico today will give way to 
a strong upper level disturbance Wednesday and Thursday. Unusually
high mixing heights will combine with a deepening area of low 
pressure at the surface to bring strong winds to eastern areas  
Wednesday and Thursday. The atmosphere will be dry and unstable
as well with above to well above normal high temperatures. All of
these ingredients will come together to produce an extended period
of critical fire weather conditions Wednesday and Thursday. 

NMZ103-220100-
/O.UPG.KABQ.FW.A.0005.170222T1900Z-170223T0000Z/
/O.NEW.KABQ.FW.W.0004.170222T1900Z-170223T0100Z/
/O.EXA.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/
Northeast Highlands-
607 AM MST Tue Feb 21 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 6 PM MST Wednesday. A 
Fire Weather Watch has also been issued. This Fire Weather Watch 
is in effect from Thursday afternoon through Thursday evening. 

* AREA AND TIMING...Northeast Highlands Wednesday and Thursday
  afternoons. 

* 20 FOOT WINDS...West 25 to 35 mph with gusts to 55 mph
  Wednesday. West 30 to 40 mph with gusts to 60 mph Thursday.


* RELATIVE HUMIDITY...Minimum values of 9 to 15 percent along and
  east of interstate 25. 


* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ104-108-220100-
/O.UPG.KABQ.FW.A.0005.170222T1900Z-170223T0000Z/
/O.NEW.KABQ.FW.W.0004.170222T1900Z-170223T0100Z/
/O.CON.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/
Northeast Plains-East Central Plains-
607 AM MST Tue Feb 21 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST WEDNESDAY...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 6 PM MST Wednesday. The
Fire Weather Watch remains in effect for Thursday afternoon into
the evening. 

* AREA AND TIMING...Eastern Plains Wednesday and Thursday
  afternoons.

* 20 FOOT WINDS...West 25 to 35 mph with gusts to 50 mph
  Wednesday. West 30 to 40 mph with gusts to 60 mph Thursday. 

* RELATIVE HUMIDITY...Minimum values of 7 to 12 percent Wednesday
  and 10 to 15 percent Thursday. 


* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ107-220100-
/O.EXA.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/
Sandia...Manzano and Gallinas Mountains-
607 AM MST Tue Feb 21 2017

...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
THURSDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Thursday afternoon
through Thursday evening. 

* AREA AND TIMING...Sandia...Manzano and Gallinas Mountains.

* 20 FOOT WINDS...West 25 to 35 mph with gusts to 50 mph
  Wednesday. West 30 TO 40 mph with gusts to 60 mph possible. 


* RELATIVE HUMIDITY...Minimum values 11 to 16 percent. 


* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ106-220100-
/O.CON.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/
Middle Rio Grande Valley-
607 AM MST Tue Feb 21 2017

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON
THROUGH THURSDAY EVENING...

* AREA AND TIMING...Middle Rio Grande Valley Thursday afternoon.

* 20 FOOT WINDS...West 20 to 35 mph with gusts to 45 or 50 mph.


* RELATIVE HUMIDITY...Minimum values between 10 TO 16 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

40
3 follow-up statements
620 
WWUS85 KABQ 212122
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
222 PM MST Tue Feb 21 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM WEDNESDAY FOR THE
EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK
DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM THURSDAY 
FOR ALL OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO 
STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.A Classic break down of the upper ridge and downslope wind and
low humidity pattern will take shape during the next couple of
days. Wednesday will be the more unstable day with record to near
record high temperatures and unusually high mixing heights.
Thursday will be the stronger wind day as the main jet maximum
moves over the area. The airmass will be quite dry across the
eastern plains...especially northeast plains on Wednesday and 
spread to other areas of the state on Thursday following the cold 
frontal passage. Single digit humidity values for a period of time
is expected across the plains. 

NMZ103-104-108-221400-
/O.UPG.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/
/O.NEW.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/
/O.CON.KABQ.FW.W.0004.170222T1900Z-170223T0100Z/
Northeast Highlands-Northeast Plains-East Central Plains-
222 PM MST Tue Feb 21 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST
WEDNESDAY...
...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MST Thursday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast Highlands and Eastern plains both
  Wednesday and Thursday afternoons as well as into early Thursday 
  evening.  

* 20 FOOT WINDS...West 20 to 30 mph with gusts to 55 mph 
  Wednesday. West 30 to 40 mph with gusts to 60 mph Thursday. 

* RELATIVE HUMIDITY...Minimum values of 5 to 12 percent. Lowest
  values across the northeast on Wednesday and east central and
  southeast plains on Thursday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-107-221400-
/O.UPG.KABQ.FW.A.0006.170223T1900Z-170224T0200Z/
/O.NEW.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/
Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains-
222 PM MST Tue Feb 21 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MST Thursday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Middle Rio Grande Valley and Sandia...Manzano
  and Gallinas mountains below significant snowpack Thursday 
  afternoon to early evening.

* 20 FOOT WINDS...West 20 to 35 mph with gusts 45 to 55 mph
  favoring areas along and east of the central mountains.

* RELATIVE HUMIDITY...Minimum values between 8 TO 16 percent.
  Lowest values across Socorro county. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
50
477 
WWUS85 KABQ 221150
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
450 AM MST Wed Feb 22 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM TODAY FOR THE 
EASTERN PLAINS AND NORTHEAST HIGHLANDS BELOW SIGNIFICANT SNOWPACK 
DUE TO STRONG WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM THURSDAY FOR ALL
OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO STRONG
WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.A Classic break down of an upper level ridge of high pressure, 
downslope wind and low humidity pattern will be with us the next 
couple of days. Today will be the more unstable day with record 
to near record high temperatures and unusually high mixing 
heights. Thursday will be the stronger wind day as the main jet 
stream zooms over the area. The airmass will be quite dry across 
the eastern plains...and especially northeast plains today, then
will spread to other areas of the state on Thursday following a 
cold front passage. Single digit humidity values for a period of 
time is expected across the plains.

NMZ103-104-108-230100-
/O.CON.KABQ.FW.W.0004.170222T1900Z-170223T0100Z/
/O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/
Northeast Highlands-Northeast Plains-East Central Plains-
450 AM MST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST
THIS EVENING...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...Northeast Highlands and Eastern plains both 
  Wednesday and Thursday afternoons as well as into early 
  Thursday evening. 

* 20 FOOT WINDS...West 20 to 35 mph with gusts of 45 to 50 mph
  today. West 25 to 45 mph with gusts of 55 to 65 mph Thursday.


* RELATIVE HUMIDITY...Minimum values of 8 to 14 percent. Lowest
  values across the northeast on Wednesday and east central  
  plains on Thursday. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-107-230100-
/O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/
Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains-
450 AM MST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...Middle Rio Grande Valley and Sandia...
  Manzano and Gallinas mountains below significant snowpack 
  Thursday afternoon to early evening. 

* 20 FOOT WINDS...West 20 to 40 mph with gusts of 50 to 60 mph  
  favoring areas along and east of the central mountains. 

* RELATIVE HUMIDITY...Minimum values between 8 TO 16 percent. 
  Lowest values across Socorro county. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

40
360 
WWUS85 KABQ 230050
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
550 PM MST Wed Feb 22 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM THURSDAY FOR ALL 
OF THE EAST AND LOWER TO MIDDLE RIO GRANDE VALLEY DUE TO STRONG 
WINDS...LOW HUMIDITY AND AN UNSTABLE ATMOSPHERE...

.A classic break down pattern of an upper level ridge of high 
pressure, downslope wind and low humidity will persist Thursday. 
Winds will be stronger with a dry air mass from portions of the 
Rio Grande Valley over the eastern plains as cloud cover
diminishes. Single digit humidity values for a period of time are
expected across the plains.

NMZ103-104-108-231400-
/O.EXP.KABQ.FW.W.0004.000000T0000Z-170223T0100Z/
/O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/
Northeast Highlands-Northeast Plains-East Central Plains-
550 PM MST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...
...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING...

* AREA AND TIMING...Northeast Highlands, Northeast and East
  Central Plains Thursday afternoon into the early evening.

* 20 FOOT WINDS...West 25 to 45 mph with gusts of 55 to 65 mph 
  Thursday. 

* RELATIVE HUMIDITY...Minimum values of 8 to 14 percent with the
  lowest values across the east central plains. 

* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire 
  behavior will be possible. Outdoor burning should not be done.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ106-107-231400-
/O.CON.KABQ.FW.W.0005.170223T1900Z-170224T0200Z/
Middle Rio Grande Valley-Sandia...Manzano and Gallinas Mountains-
550 PM MST Wed Feb 22 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MST
THURSDAY...

* AREA AND TIMING...Middle Rio Grande Valley and Sandia... 
  Manzano and Gallinas mountains below significant snowpack 
  Thursday afternoon to early evening. 

* 20 FOOT WINDS...West 20 to 40 mph with gusts of 50 to 60 mph
  favoring areas along and east of the mountains. 

* RELATIVE HUMIDITY...Minimum values between 8 TO 16 percent. 
  Lowest values across Socorro county. 

* IMPACTS...Any fires that develop will likely spread rapidly and
  will be hard to control. Long range spotting and extreme fire  
  behavior will be possible. Outdoor burning should not be done.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 21, 4:43 AM MST, 1 hour 24 minutes earlier.

Area forecast discussion, Feb 21, 4:43 AM MST, 1 hour 24 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
443 AM MST Tue Feb 21 2017

.AVIATION...
12Z TAF CYCLE
VFR conditions expected at all terminals through the next 24 hours.
A BKN040 deck of clouds are just north of KFMN and could reach them
for a couple of hours through 15Z. Drainage wind at KSAF expected
through the morning. Less wind today compared to recent days. Gusts
to near 20 kt most TAFs this afternoon. Winds increasing tonight at
KLVS and KTCC.

&&

.PREV DISCUSSION...336 AM MST Tue Feb 21 2017...
.SYNOPSIS...
The recent warming trend will continue through Wednesday in most
places as a ridge of high pressure finishes crossing the area and
southwest flow aloft strengthens in its wake. A surface lee trough
will also develop leading to gusty downslope flow with record and
near record high temperatures across much of the east today. Near
record highs will then spread to include much of the west on
Wednesday. Surface winds will become hazardous from the Sangre de
Cristo Mountains eastward on Wednesday, when gusts from 40 to 50 mph
will be possible. Winds will strengthen further Thursday as the jet
stream moves overhead, with gusts from 40 to 55 mph across much of
the area east of the continental divide. Fire weather concerns will
accompany the wind Wednesday, Thursday, and also Friday when another
breezy to windy day is expected from the central mountain chain
eastward. A Pacific cold front will cross Thursday causing
temperatures to plummet through Friday before rebounding this
weekend.

&&

.DISCUSSION...
A long wave trough over the west coast will eject a series of
shortwave trough over the Four Corners area and Colorado during the
mid to latter half of the week. New Mexico will be in a deep and
gusty warm sector ahead of the jet stream until the jet stream
finally crosses Wednesday night through Friday. The 700 mb flow is
forecast to bring a broad swath of 50-60 kt winds over much of the
forecast area Wednesday night into Thursday, when surface winds
should be strongest and most widespread. One of the stronger short
waves will pass eastward over the NM/CO border with the
aforementioned cold front on Thursday. There could be some rain
showers and mountain snow showers near the Colorado border, but the
main concern will be wind and fire weather. High temperatures should
fall around 7 to 17 degrees below Wednesdays warm readings on
Thursday, then another few to 15 or so degrees on Friday.

In the wake of the short wave trough zonal flow aloft will develop,
keeping winds gusty and allowing temperatures to rebound. Windy
conditions should redevelop Sunday across southern and eastern areas
as the next upper level trough causes southwest flow aloft to
restrengthen and steers the jet stream back overhead. Western and
northern areas have the best chance for rain showers and mountain
snow showers Sunday through the first few days of the coming work
week as a deeper upper level trough crosses more gradually from the
west.

44

&&

.FIRE WEATHER...

...SIGNIFICANT PERIOD OF CRITICAL FIRE WEATHER CONDITIONS WEDNESDAY
AND THURSDAY ACROSS THE EAST...AND IN THE MIDDLE RIO GRANDE VALLEY
THURSDAY...

Confidence remains high for a two day period of strong winds and
very dry conditions across the four eastern fire weather zones on
Wednesday and Thursday. The Rio Grande Valley will also experience
critical conditions Thursday.

The ridge of high pressure aloft will peak over the state today,
providing lots of sunshine, mostly light winds and unusually warm
temperatures. Record or near record highs are likely across much of
central and all of eastern New Mexico. The dry airmass will drop the
relative humidities in the 7 to 14 percent range across the east.
The far northeast will have 3 to 4 hours of single digit humidities.
While winds will be light in most areas, breezy to windy conditions
will continue over the east central highlands and plains, focusing
mostly on the area between Moriarty and Santa Rosa. Min RH values
will be low enough over the far western portion of zone 108 to reach
red flag warning criteria for a couple of hours this afternoon. The
Haines Index will be moderate in this area. Ventilation rates will
fair to very good, except mostly poor over the northern mountains
and over the east central plains close to the Texas border.

The ridge over us now will flatten and shift east Wednesday allowing
the flow aloft to strengthen while a lee side trough develops, most
noticeable over the northeast. This looks to be the main focus area
for critical fire weather conditions Wednesday afternoon. We will
upgrade the fire weather watch to a red flag warning for zones 103,
104 and 108 with high confidence of occurrence. While zones 103 and
108 are solidly producing critical fire conditions, zone 104 will
have the greatest fire growth risk with several hours of single
digit RH's, unusually high mixing heights, moderate to high Haines
Indices and high temperatures over 20 degrees above normal!

The short wave trough approaching the west coast today will come
inland tonight, cross the Great Basin Wednesday, then cross NM
Thursday. Overall, the models are a bit faster with this trough
and the associated surface Pacific cold front. This means cooler
air will sweep across the state Thursday. Despite this, critical
fire weather conditions will still be attained in the middle Rio
Grande Valley and all of the east. Zones 103 and 107 will be added
to the current Fire Weather Watch for Thursday. Strong to possibly
damaging winds, min RH values of 9 to 14 percent and high mixing
heights will all combine to produce red flag conditions. Haines
values will not be high and maximum temperatures will only be near
normal in the middle Rio Grande Valley to around 10 degrees above
normal in the east. These may dampen the critical conditions some,
but certainly not enough to lower our high level of conference of
widespread red flag conditions.

Models remain consistent showing residual strong winds and low RH
across much of the east Friday. The critical fire conditions have
expanded to include zones 103 and 107. This is a post cold frontal
scenario, so not expecting to issue a watch as high temperatures
will be below normal and Haines values low or very low.

The stronger zonal flow should remain over the area next weekend.
This means some gustier winds at the surface for most areas. Models
have been trending drier for the Sunday to Monday time frame.
The next trough passage looks to be on Tuesday. Strong winds and low
RH should continue across portions of the east during this period.

CHJ

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 6 PM MST Wednesday for the following
zones... NMZ103-104-108.

Fire Weather Watch from Thursday afternoon through Thursday evening
for the following zones... NMZ103-104-106>108.

&&
Hazardous weather outlook, Feb 21, 4:15 AM MST, 1 hour 52 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
415 AM MST Tue Feb 21 2017

NMZ501>540-221300-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-San Juan Mountains-Jemez Mountains-
West Slopes Sangre de Cristo Mountains-
Northern Sangre de Cristos above 9500 feet/Red River-
Southern Sangre de Cristos above 9500 feet-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Lower Chama River Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley-
Central Highlands-South Central Highlands-Upper Tularosa Valley-
South Central Mountains-Raton Ridge/Johnson Mesa-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
415 AM MST Tue Feb 21 2017

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

No hazardous weather is expected.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Hazardous wind speeds will be possible along and just east of the
Sangre de Cristo Mountains on Wednesday, including the I-25 corridor,
when southwest winds may gust around 50 mph. A Red Flag Warning is
already in effect for the northeast highlands and the eastern plains
Wednesday afternoon until sunset due to strong winds, low
humidities, near record high temperatures and strong instability.

Hazardous winds will strengthen and become more widespread on
Thursday, when directions will shift out of the west with a cold
front. Gusts from 50 to 55 mph will be possible from the east slopes
of the west central and southwest mountains eastward, and also from
the Sangre de Cristo Mountains eastward. A Fire Weather Watch is in
effect from the central mountain chain eastward, and also for the
middle Rio Grande Valley, Thursday afternoon and early evening due to
the potential for strong winds, low humidities, near record high
temperatures and strong instability.

Hazardous winds could return Monday, when wind gusts may again reach
50 mph along and east of the central mountain chain. Critical fire
weather conditions may also redevelop across the east central plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:22 PM MSTRed Flag WarningABQBernalillo, Harding, Sandoval, San Miguel, Socorro, Union and 1 more53 hr

Nearby

Red Flag Warnings in New Mexico, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.